Nevada, 2004

Heavy Snow in Nevada, January 19 to 20, 2004

January 19 to 20, 2004 · NWS REV · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Jan 19, 1:45 PM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 19, 1:45 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
145 PM PST MON JAN 19 2004

.SHORT TERM...
WEAK SHORT WAVE NOW MOVING SOUTH INTO EXTREME NW NV WITH ISOLATED
RAIN/SNOW SHOWERS ACROSS THIS AREA. SNOW LEVELS HAVE COME UP A BIT
BUT WILL DROP THIS EVENING WITH LOSS OF HEATING AND COLDER AIR
MOVING IN. SHOWERS HAVE BEEN SCATTERED SO FAR ACROSS SOUTH CENTRAL
OREGON AND EXPECT THE SAME ACROSS MOST OF THE AREA THIS EVENING.
SHOWERS HAVE BEEN BRIEFLY HEAVY SO LOCAL ACCUMULATIONS OF UP TO AN
INCH WILL BE POSSIBLE WITH ANY SHOWERS. THE WAVE WILL CONTINUE TO
MOVE THROUGH SOUTHERN NV ON TOMORROW AS IT CUTS OFF. WILL KEEP SOME
ISOLATED SNOW SHOWERS IN THE SOUTHERN ZONES FOR THE MORNING HOURS.
WITH COLD CORE IN THE VICINITY TEMPS WILL BE 5-10 DEGREES COOLER
THAN TODAY.

AS THE LOW CONTINUE TO CUT OFF NEAR BAJA INTO AZ...A POSITIVE TILT
RIDGE WILL BUILD IN FOR WED. TEMPS TUES AND WED NIGHTS WILL BE QUITE
COLD WITH GOOD RADIATIONAL COOLING. AFTERNOON TEMPS WILL BE SLOW TO
RECOVER WITH INVERSIONS AGAIN FORMING NEAR 8000 FEET AND LIGHT
WINDS. WALLMANN

.LONG TERM...FRIDAY THROUGH MONDAY...
TROUGH PROJECTED TO DIG SOUTH ALONG THE PACIFIC COAST ON FRIDAY.
SHOULD START TO SEE THE AFFECTS IN NORTHEAST CALIFORNIA AS EARLY AS
FRIDAY NIGHT.  TRAJECTORY OF THE SYSTEM WILL ULTIMATELY DECIDE THE
PRECIPITATION POTENTIAL.  GFS HAS PUSHED THE SYSTEM SLIGHTLY
OFFSHORE AND THIS WOULD ALLOW FOR A WETTER SYSTEM AND HIGHER POPS.
WILL LEAVE THE CURRENT FORECAST ALONG WITH CHANCE POPS OVER THE
NORTH ON SATURDAY...WITH LESSER POPS SOUTH OF I-80.  SYSTEM WILL
REMAIN OVERHEAR INTO SUNDAY WITH COOL TEMPERATURES THIS WEEKEND.
DRY CONDITIONS WILL RETURN ON MONDAY.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&
Hazardous weather outlook, Jan 19, 6:30 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST MON JAN 19 2004

CAZ070>073-NVZ001>005-201500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
630 AM PST MON JAN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.

.DAY ONE...TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Mineral/Southern Lyon

When
January 19, 6:00 PM PST to January 20, 8:00 AM PST
Where
Mineral/Southern Lyon forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.780, -118.812 (the zone’s center; the record gives no point)

7 inches of snow fell overnight in Smith Valley.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431338.